Raptiva Progressive Multifocal Leukoencephalopathy
The makers of the psoriasis drug Raptiva, Genentech Inc, has stated that they will pull the drug off the market and the company may face a class action lawsuit. Raptiva was recalled due to linked to an increased risk of progressive multifocal leukoencephalopathy (PML), a rare and usually fatal disease of the central nervous system.
The FDA issued a Public Health Advisory to notify healthcare professionals of three confirmed, and one possible report of progressive multifocal leukoencephalopathy (PML), a rare brain infection, in patients using the psoriasis drug Raptiva.Symptoms of PML: Some of the known symptoms of PML include: Weakness of the legs and hands, difficulty in concentrating or thinking, possible lack of coordination, headaches, some report speach and or vision changes.
Raptiva Class Action Lawsuit & Settlements
If you or someone you love has suffered as a result of using Raptiva, you need to contact a Raptiva lawyer or attorney as soon as possible as a potential class action lawsuit may take place. You may be entitled to a recovery for damages with a Raptiva settlement, but you’ll need an attorney to help you make a sound decision.
In October 2008, the labeling for Raptiva was changed to highlight, in a Boxed Warning, the risks of life-threatening infections, including progressive multifocal leukoencephalopathy (PML). In addition, the agency will take appropriate steps to ensure that the risks of Raptiva do not outweigh its benefits, that patients prescribed Raptiva are clearly informed of the signs and symptoms of PML, and that health care professionals carefully monitor patients for the possible development of PML.
The FDA reaction appeared to be prompted by the report of a death of a 70-year-old man who had been taking Raptiva for four years and suddenly died after developing progressive multifocal leukoencephalopathy (PML), a rare, but usually fatal virus that attacks the brain.Other serious side effects of Raptiva:
- Bacterial sepsis
- Viral meningitis
- Invasive fungal disease
If you have been taking Raptiva and have experienced any abnormal feelings including dizziness, nausea, tightness in the chest or anything else out of the ordinary, seek immediate medical attention. You may need to stop using this drug, but you’ll need the help of your doctor to make that decision and to work safely towards another form of treatment.
Search Terms used to find this document: